Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 263, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2015, 10:07 PM CDT for 4 counties in Missouri. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 10:07 PM CDT (03:07 UTC)
- Expired
- Aug 18, 2015, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 20 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 10:09 PM CDT | TSTM WND DMG | Marionville, MO | SHOP DESTROYED ALONG WITH DAMAGE TO A HOUSE, TRUCK AND BOAT. |
| Aug 18, 10:20 PM CDT | TSTM WND DMG | Billings, MO | REPORT RELAYED BY MEDIA...TREE SNAPPED AT BASE. |
| Aug 18, 10:30 PM CDT | TSTM WND DMG | 4 Ssw Battlefield, MO | LARGE TREE DOWN. |
| Aug 18, 10:33 PM CDT | TSTM WND DMG | Boaz, MO | MEDIA RELAYED A REPORT...SHED HEAVILY DAMAGED. |
| Aug 18, 10:50 PM CDT | TSTM WND GST 58 | 1 S Highlandville, MO | MEASURED 45 GUSTING TO 58 MPH. |
| Aug 18, 10:55 PM CDT | TSTM WND DMG | Sparta, MO | A LARGE TREE THAT WAS DAMAGED BY THUNDERSTORM WIND GUST MONDAY EVENING...FELL ONTO A HOUSE BEHIND CASEYS IN SPARTA WHEN ADDITIONAL THUNDERSTORMS MOVED THROUGH THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KSGF 190307
SVRSGF
MOC043-077-109-209-190345-
/O.NEW.KSGF.SV.W.0263.150819T0307Z-150819T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHERN STONE COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1045 PM CDT
* AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BILLINGS...
OR 8 MILES NORTHEAST OF AURORA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD... NIXA...
OZARK... REPUBLIC...
AURORA... BATTLEFIELD...
ROGERSVILLE... STRAFFORD...
MARIONVILLE... CLEVER...
SPARTA... BILLINGS...
HIGHLANDVILLE... FREMONT HILLS...
BROOKLINE... HURLEY...
CHESAPEAKE... GALLOWAY...
LINDEN... SELMORE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3691 9338 3694 9361 3698 9370 3707 9371
3713 9369 3721 9360 3726 9338 3727 9306
3689 9306
TIME...MOT...LOC 0306Z 268DEG 22KT 3707 9364
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
293
WWUS53 KSGF 190327
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT TUE AUG 18 2015
MOC109-190336-
/O.CAN.KSGF.SV.W.0263.000000T0000Z-150819T0345Z/
LAWRENCE MO-
1027 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3691 9336 3694 9361 3705 9361 3721 9360
3726 9338 3727 9306 3689 9306
TIME...MOT...LOC 0326Z 277DEG 26KT 3715 9339 3695 9354
$$
MOC043-077-209-190345-
/O.CON.KSGF.SV.W.0263.000000T0000Z-150819T0345Z/
CHRISTIAN MO-GREENE MO-STONE MO-
1027 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CHRISTIAN...SOUTHERN GREENE AND NORTHERN STONE
COUNTIES...
AT 1026 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BATTLEFIELD TO NEAR CRANE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD... NIXA...
OZARK... REPUBLIC...
BATTLEFIELD... ROGERSVILLE...
STRAFFORD... CLEVER...
SPARTA... BILLINGS...
HIGHLANDVILLE... FREMONT HILLS...
BROOKLINE... HURLEY...
GALLOWAY... LINDEN...
SELMORE... BOAZ...
CHRISTIAN CENTER... TURNERS...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 85...AND NEAR
MILE MARKER 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3691 9336 3694 9361 3705 9361 3721 9360
3726 9338 3727 9306 3689 9306
TIME...MOT...LOC 0326Z 277DEG 26KT 3715 9339 3695 9354
HAIL...<.75IN
WIND...60MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:37 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 18, 5:37 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 537 PM CDT TUE AUG 18 2015 .SHORT TERM...(Through Tonight) Issued at 0159 PM CDT TUE AUG 18 2015 Rather complex mesoscale set up over the region at this time. Outflow boundary has become a focus for scattered showers and storms that extend from Rolla southwestward to near Branson. While the airmass in this area is unstable (MLCAPE nearing 2000 J/kg), shear is lacking. As a result, storms have fired, but organization is struggling. Multicells are expected for the next few hours before this activity exits to the east. There is a risk for a few severe storms with this activity, with hail to the size of quarters and wind gusts to 60mph the main risks. In the meantime, an elongated area of rain and embedded storms continues to move east out of western Missouri. This activity has exhibited a slow weakening trend, but should stay together as it encounters increasing instability. At this point, not expecting severe weather with this activity, but it will continued to be monitored for trends. Heading into this evening and tonight, eyes will then focus on a cold front approaching from the northwest. Should see enough recovery across eastern Kansas to increase instability. Convection that fires along the front will move southeast with time and into western portions of the area this evening. There are questions as to how unstable our atmosphere will become. This area has been worked over so far today, and the window of opportunity for heating and recovery is small, and getting smaller by the hour. Trends will need to be monitored carefully. If enough instability develops, there will be a risk of marginally severe hail/wind with storms that enter from the west. Overnight, the cold front will move through the region and a much cooler airmass will enter from the northwest. The main shortwave over the upper Midwest will be slow to eject northeast, and a few additional lobes of vorticity will move through the area beginning late tonight through Wednesday. As a result, additional showers are expected across the region. .LONG TERM...(Wednesday through Tuesday) Issued at 0159 PM CDT TUE AUG 18 2015 Cold front will continue to plow through the area Wednesday. A strong mid level shortwave moving out of Kansas combined with a moist mid/upper level parallel flow will promote a slug of post frontal showers across most of the area through a majority of the day into the evening. NW surface flow, clouds and precip will make for a well below average August day with highs likely in the middle 60s. Once precip and clouds clear out Wednesday night, lows will tank into the lower 50s. Quiet weather is expected under zonal flow Thursday and Friday with the highs in the upper 70s and lows in the upper 50s/lower 60s. Medium range models continue to show a disturbance in the flow approaching the area early Saturday. Showers and thunderstorms look possible during this timeframe. A strong shortwave will traverse the northern plains on Sunday pushing another cold front into the area. Showers and thunderstorms also look possible during the day and evening Sunday. Beyond Sunday, northwest flow returns and dry conditions are expected through early next week. Temperatures look to remain near or slightly below average with highs near 80 and lows near 60. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 0533 PM CDT TUE AUG 18 2015 Convection over the eastern CWA should exit just as convection ahead of the cold front in eastern Kansas begins to push into our western CWA. Should start to see that occur near the onset of the 00z TAFS and for the JLN area into SGF an hour or two later. BBG will be later in the evening. This system seems to have quite a bit of post-frontal precipitation, so will be going with showers/thunder through much of the TAF period. Much of the pre- frontal conditions will be in VFR/MVFR unless you can get directly under a stronger storm which could send it into IFR. However, post-frontal conditions will deteriorate into IFR for much of the day Wednesday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Burchfield AVIATION...Lindenberg
Hazardous weather outlook, Aug 18, 8:16 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CDT TUE AUG 18 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 816 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL MOVE IN FROM SOUTHEAST KANSAS THIS EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR OVER EXTREME SOUTHEAST KANSAS INTO SOUTHWEST AND WEST CENTRAL MISSOURI THROUGH THE LATE EVENING. IN ADDITION TO THE POTENTIAL OF SEVERE STORMS...THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. TRAINING THUNDERSTORMS FROM WEST TO EAST WILL LIKELY PRODUCE SOME LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND PERHAPS A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE WEDNESDAY. OCCASIONAL LIGHTNING AND SMALL HAIL WILL BE POSSIBLE...MAINLY ACROSS SOUTH CENTRAL MISSOURI. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN MISSOURI. THE CHANCE OF THUNDERSTORMS WILL RETURN LATE FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Local storm report, Aug 18, 8:13 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST WEIR 37.31N 94.77W
08/18/2015 E65 MPH CHEROKEE KS EMERGENCY MNGR
WIND SPEED ESTIMATED BY EMERGENCY MANAGER
&&
RABERDINGLocal storm report, Aug 18, 8:43 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST CRESTLINE 37.17N 94.70W
08/18/2015 E60 MPH CHEROKEE KS BROADCAST MEDIA
ESTIMATED WIND GUST AT KOAM-TV STUDIOS
&&
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 67 min |
| Aug 18, 10:20 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Aug 18, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 64 min |
| Aug 18, 10:48 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 57 min |
| Aug 18, 11:09 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 66 min |
| Aug 19, 2:12 AM CDT | Areal Flood Warning | SGF | Jasper, McDonald, Newton | 9 hr |
| Aug 19, 3:51 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Stone | 15 hr |
| Aug 19, 5:23 AM CDT | Areal Flood Warning | SGF | Christian, Taney | 6 hr |
| Aug 19, 6:45 PM CDT | Areal Flood Advisory | SGF | Barry, Lawrence, Newton, Stone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.